MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND DOUBLE DRAIN, RELIAVAC 12.25" (30.5CM) HOLE PATTERN, 49" LO; BARD WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND DOUBLE DRAIN, RELIAVAC 12.25" (30.5CM) HOLE PATTERN, 49" LO; BARD WOUND DRAIN
Catalog Number 0070730
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); No Code Available (3191)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the drain tube was not opened.The day after placement of the drain the patient reported to the surgical clinic and it was noticed copious amounts of drainage from the peri-drain site.Upon removal of the drain, it was noted that approximately 3/4" of the drain was full of silicon.
 
Event or Problem Description
It was reported that the drain tube was not opened.The day after placement of the drain the patient reported to the surgical clinic and it was noticed copious amounts of drainage from the peri-drain site.Upon removal of the drain, it was noted that approximately 3/4" of the drain was full of silicon.Additional information was received on (b)(6)2018 that the drain was not replaced.The drain was not scheduled to be removed; however, it was removed the following day due to the patency issue.The drain had been originally placed for post operative wound drainage.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Corrections: concomitant medical products, initial reporter name and address:, device evaluated by mfr.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed use related since the user did not cut the wound drain tubing as instructed in the ifu.Visual evaluation of the returned sample noted one opened (without original packaging), used silicone round drain with a suction bulb.The drain was filled with tissue and dried blood.A 0.8160" portion of the drain did not have a hollow center and was seemingly filled with silicone.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications: wound drains are used to remove exudates from wound sites.Warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: ¿ additional perforations should not be made in the drains.¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.¿ surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement a.Using a single silicone drain 1.Place perforated wound drain within critical fluid collection area of wound.2.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.3.Trim non-perforated section of drain to desired length.4.Insert connecting tube of drain to drain port of evacuator.B.Using two silicone drains 1.Repeat steps 1-3 above.2.Attach proximal ends of silicone drains to the bard® y-connector (#0070790) and connect y-connector to evacuator drain port.C.Using a silicone double drain 1.Draw drain using trocar from outside into inside of wound then from inside to outside of wound on other side.2.Cut wound tube in the middle of perforated section.3.Remove trocar only by cutting the drain tubing one inch from end of trocar.4.Trim non-perforated section of drain to desired length.5.Attach drains to individual evacuators, or to y-connector 0070780 or 0070790.6.Insert other blue adapter into y-connector and attach drains to each blue adapter.7.Insert connecting tube into evacuator.Reuse precaution: this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.".

Brand Name
DAVOL SILICONE ROUND DOUBLE DRAIN, RELIAVAC 12.25" (30.5CM) HOLE PATTERN, 49" LO
Common Device Name
BARD WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8071955
Report Number1018233-2018-05364
Device Sequence Number1693147
Product Code GBX
UDI-Device Identifier00801741049552
UDI-Public(01)00801741049552
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number0070730
Device Lot NumberNGCN0316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer11/13/2018
03/18/2019
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/01/2018
03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR